Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Binghamton, NY

July 27, 2007Sullivan County, New York; Pike County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 27, 2007, 7:20 PM EDT for Sullivan County, New York; Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 7:20 PM EDT (23:20 UTC)
Expired
Jul 27, 2007, 10:15 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

Counties Sullivan County, NY, Pike County, PA

The radar

The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 272321
FFWBGM
NYC105-PAC103-280215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
720 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 1015 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. THUNDERSTORMS WITH
  TORRENTIAL RAINFALL CONTINUE TO TRAIN ACROSS WESTERN PIKE AND      
  SOUTHERN SULLIVAN COUNTIES. RADAR ESTIMATES INDICATE THAT 2 TO 4   
  INCHES OF RAIN HAS ALREADY FALLEN...AND ADDITIONAL HEAVY RAIN IS   
  ANTICIPATED THROUGH AT LEAST 8 PM.

* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO
  BLOOMING GROVE...LACKAWAXEN...BETHEL AND MONTICELLO.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4177 7495 4127 7533 4117 7505 4161 7460

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:02 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 4:02 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT FRI JUL 27 2007

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING EAST INTO NEW YORK STATE
LATE TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. A
COLD FRONT WILL COMBINE WITH THIS UPPER LEVEL LOW TO BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. THIS FRONT MAY
STALL OVER THE AREA LATE THIS WEEKEND...WITH THE THREAT OF SHOWERS
AND THUNDERSTORMS PERSISTING INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MARGINAL SEVERE WEATHER ONGOING. STORMS BEING FORCED BY EAST
MOVING UPPER LEVEL LOW AND SHORT WAVE MOVING INTO BUF. AREA OF M60
DEWPOINT AIR AND PRE FRONTAL TROF ACROSS CWA. SO FAR MINOR WIND DAMAGE
AND HAIL. THESE STORMS WILL SLOWLY DIE AS THE LOWER LEVELS GET
MIXED AND LOSES DAYTIME HEATING. WITH THE UL LOW JUST UPSTREAM
SHOWERS WILL BE CONTINUING OVERNIGHT. SOME HEAVY RAIN WITH THE
STORMS. AMOUNTS UNDER 2 INCHES SO FLASH FLOOD GUIDANCE NOT CLOSE
YET. SOME TRAINING ACROSS THE NE CWA WHICH WILL BE WATCHED.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...

SATURDAY WILL BE A REPEAT OF DAY. SHOWERS AND TS WILL GET GOING
LATE MORNING AND CONTINUE INTO SAT NGT. THE UL LOW WILL BE FILLING
BUT COLD AIR STILL ALOFT AND WIND FIELDS WEAK ALL THE WAY UP. ANY
CONVECTION THAT FORMS WILL BE SLOW MOVING. LONG NARROW CAPE WITH
NO CAP. CHCS FOR SEVERE WILL BE LOW. IF HAPPENS WILL BE PULSE WITH
DAMAGING WINDS. AGAIN ON SAT BIGGER THREAT WILL BE HEAVY RAIN. SFC
COLD FRONT WILL PROVIDE WEAK CONVERGENCE. THIS FRONT WILL MOVING
SLOWLY EAST AS THE UL TROF LIFTS NE. MID AND UL WIND FIELDS WEAK
WITH NO GOOD PUSH TO MOVE FRONT SE. PWATS DROP SOMEWHAT TO 1.4.

SAT NIGHT THE CONVECTION WILL AGAIN DIE BUT SUNDAY MORE HEAVY RAIN
AS A SHORT WAVE MOVES IN AND COMBINES WITH A WEAK SFC LOW. THE
HEAVY RAIN WILL BE MOSTLY IN NE PA INTO THE CATSKILLS. TOTAL
RAINFALL AMOUNTS INTO SAT NIGHT WILL BE A WIDESPREAD 1 TO 3 INCHES
WITH ISOLATED HIGHER AMOUNTS. THIS IS NOT ENOUGH TO CAUSE RIVER
FLOODING BUT COULD CAUSE STREAM AND URBAN FLOODING IF IT FALLS
QUICKLY.

ON SUNDAY THE PLACE TO WATCH IS IN THE FAR SOUTH AS THE SHORT WAVE
HITS THE COAST AND TURNS NE. AGAIN THE HEAVY RAIN FROM THIS COULD
REACH OUR FAR SOUTH. SHOWERS AND MAYBE A TS FURTHER N.

ON MONDAY THE MODELS FORM A CUT OFF UL LOW OVER ERN MD AS ANOTHER
SFC WAVE MOVES INTO THE AREA FROM THE TN VALLEY. THIS WILL KEEP
HEAVY RAIN CLOSE TO THE CWA BUT PROBABLY NOT IN IT. MORE SHOWERS
POSSIBLE AND MAYBE A TS IN THE SE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DFCLT PTRN IN THE LONG TERM AS THE UPPER LOW MAY STALL NEAR THE
MID ATLANTIC CST. THIS ALLOWS FOR A TROPICAL CONNECTION OF DEEP
MOISTURE TO STREAM UP THE CST AND PTNLY DROP VERY HEAVY RAIN.
LATEST MODEL FCSTS KEEP THE HEAVIEST RAIN EAST OF THE FCST
AREA...BUT A MINOR CHG IN THE PSN OF THE UA LOW WLD HAVE SERIOUS
CONSEQUENCES ON THE FCST. CUT OFF UA LOWS ARE NOTORIOUSLY DFCLT TO
FCST...SO...FOR NOW...GNRLY HAVE A CHANCE OF SHWRS AND TRWS...ESP IN
THE EAST...THRU TUE.

GNRLY FLWD HPC GUID FOR THE XTNDD...WITH JUST SOME MINOR TWEAKS.
VERY LTL TO GAIN DEVIATING MUCH WITH ALL THIS UNCERTAINTY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LRG UA LOW WILL SLOWLY SPIN THRU THE AREA OVER THE NEXT 24 HRS.
THIS WILL BRING SHWRS AND TRWS TO ALL OF THE TAF POINTS THIS AFTN
INTO THIS EVE. THE SHWRS AND STORMS WILL BRING VSBYS AND CIG INTO
THE MVFR RANGE...AND EVEN BRIEFLY IFR AS THEY PASS. LTR
TNGT...SOME IFR CONDS DUE TO FOG PSBL IN THE LGT WINDS. GNRLY VFR
LTR SAT MRNG BEFORE HTG TRIGGERS MORE STORMS.

FRONTAL BNDRY REMAINS WEST OF THE AREA THRU THE DAY SATURDAY WITH
MORE WIDESPREAD THUNDER EXPECTED DURING THE AFTERNOON. FRONT
STALLS SOMEWHERE OVER NY AND PA DURING THE WEEKEND WITH WAVES OF
LOW PRESSURE MOVING NORTHEAST ALONG THE BOUNDARY. THIS KEEPS
SHRA/TSRA CHANCES THRU LATE MONDAY. POSSIBLE MVFR/IFR RESTRICTIONS
EXPECTED THRU THIS TIME. LOOKS LIKE THE BEST CHANCE FOR
RESTRICTIONS WILL BE AT ELM-ITH-BGM-AVP WITH SYR-RME LIKELY SEEING
MORE VFR CONDITIONS. FRONT PASSES LATE MONDAY/EARLY TUESDAY WITH
VFR CONDITIONS THEREAFTER.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jul 27, 6:16 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 PM EDT FRI JUL 27 2007

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044-
047-282230-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
616 PM EDT FRI JUL 27 2007

...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY ON
SATURDAY...WITH SOME SEVERE STORMS POSSIBLE ONCE AGAIN. EXCESSIVE
RAINFALL WILL AGAIN BE THE PRIMARY THREAT...WHILE STRONG GUSTY
WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE.

THE POTENTIAL EXISTS FOR EXCESSIVE RAINFALL AND FLASH FLOODING
SATURDAY TO MONDAY. A COLD FRONT WILL MOVE INTO THE REGION ON
SATURDAY AND COULD BECOME STATIONARY AS WAVES OF LOW PRESSURE RIDE
NORTHEAST ALONG THE FRONT THROUGH MONDAY NIGHT. IF THE FRONT
STALLS OVER THE REGION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING
WOULD BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO TELL WHICH
AREA WILL RECEIVE THE HEAVIEST RAINFALL OR EXACTLY HOW MUCH RAIN
WILL FALL.

SINCE IT HAS BEEN RELATIVELY DRY THIS SUMMER...A LOT OF RAIN HAS
TO OCCUR TO CAUSE SERIOUS RIVER FLOOD PROBLEMS. IT WILL TAKE FROM
3 TO 5 INCHES OF RAIN OVER A WIDE AREA TO CAUSE MINOR FLOODING ON
AREA RIVERS AND MORE THAN 6 INCHES OF RAIN TO CAUSE MAJOR FLOODING
ON THE RIVERS. RAINFALL OF THIS MAGNITUDE OVER A WIDE AREA IS
UNLIKELY AT THIS TIME BUT STILL BEARS WATCHING.

IF FLOODING WERE TO OCCUR...IT MOST LIKELY WOULD TAKE PLACE ON
SMALLER STREAMS AND CREEKS AND IN URBAN AND POOR DRAINAGE AREAS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR VISIT OUR WEB SITE
AT WEATHER.GOV FOR LATER UPDATES ON THIS POTENTIAL HEAVY RAIN AND
FLASH FLOOD EVENT.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ062-PAZ048-282230-
SULLIVAN-PIKE-
616 PM EDT FRI JUL 27 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. SOME OF THESE
STORMS MAY BE SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL
BE EXCESSIVE RAINFALL...AS ANY STORMS THAT DEVELOP ARE EXPECTED TO
BE SLOW MOVING.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TAPER OFF BY LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY ON
SATURDAY...WITH SOME SEVERE STORMS POSSIBLE ONCE AGAIN. EXCESSIVE
RAINFALL WILL AGAIN BE THE PRIMARY THREAT...WHILE STRONG GUSTY
WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE.

THE POTENTIAL EXISTS FOR EXCESSIVE RAINFALL AND FLASH FLOODING
SATURDAY TO MONDAY. A COLD FRONT WILL MOVE INTO THE REGION ON
SATURDAY AND COULD BECOME STATIONARY AS WAVES OF LOW PRESSURE RIDE
NORTHEAST ALONG THE FRONT THROUGH MONDAY NIGHT. IF THE FRONT
STALLS OVER THE REGION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING
WOULD BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO TELL WHICH
AREA WILL RECEIVE THE HEAVIEST RAINFALL OR EXACTLY HOW MUCH RAIN
WILL FALL.

SINCE IT HAS BEEN RELATIVELY DRY THIS SUMMER...A LOT OF RAIN HAS
TO OCCUR TO CAUSE SERIOUS RIVER FLOOD PROBLEMS. IT WILL TAKE FROM
3 TO 5 INCHES OF RAIN OVER A WIDE AREA TO CAUSE MINOR FLOODING ON
AREA RIVERS AND MORE THAN 6 INCHES OF RAIN TO CAUSE MAJOR FLOODING
ON THE RIVERS. RAINFALL OF THIS MAGNITUDE OVER A WIDE AREA IS
UNLIKELY AT THIS TIME BUT STILL BEARS WATCHING.

IF FLOODING WERE TO OCCUR...IT MOST LIKELY WOULD TAKE PLACE ON
SMALLER STREAMS AND CREEKS AND IN URBAN AND POOR DRAINAGE AREAS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR VISIT OUR WEB SITE
AT WEATHER.GOV FOR LATER UPDATES ON THIS POTENTIAL HEAVY RAIN AND
FLASH FLOOD EVENT.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ046-057-PAZ040-072-282230-
OTSEGO-DELAWARE-NORTHERN WAYNE-SOUTHERN WAYNE-
616 PM EDT FRI JUL 27 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY ON
SATURDAY...WITH SOME SEVERE STORMS POSSIBLE ONCE AGAIN. EXCESSIVE
RAINFALL WILL AGAIN BE THE PRIMARY THREAT...WHILE STRONG GUSTY
WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE.

THE POTENTIAL EXISTS FOR EXCESSIVE RAINFALL AND FLASH FLOODING
SATURDAY TO MONDAY. A COLD FRONT WILL MOVE INTO THE REGION ON
SATURDAY AND COULD BECOME STATIONARY AS WAVES OF LOW PRESSURE RIDE
NORTHEAST ALONG THE FRONT THROUGH MONDAY NIGHT. IF THE FRONT
STALLS OVER THE REGION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING
WOULD BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO TELL WHICH
AREA WILL RECEIVE THE HEAVIEST RAINFALL OR EXACTLY HOW MUCH RAIN
WILL FALL.

SINCE IT HAS BEEN RELATIVELY DRY THIS SUMMER...A LOT OF RAIN HAS
TO OCCUR TO CAUSE SERIOUS RIVER FLOOD PROBLEMS. IT WILL TAKE FROM
3 TO 5 INCHES OF RAIN OVER A WIDE AREA TO CAUSE MINOR FLOODING ON
AREA RIVERS AND MORE THAN 6 INCHES OF RAIN TO CAUSE MAJOR FLOODING
ON THE RIVERS. RAINFALL OF THIS MAGNITUDE OVER A WIDE AREA IS
UNLIKELY AT THIS TIME BUT STILL BEARS WATCHING.

IF FLOODING WERE TO OCCUR...IT MOST LIKELY WOULD TAKE PLACE ON
SMALLER STREAMS AND CREEKS AND IN URBAN AND POOR DRAINAGE AREAS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR VISIT OUR WEB SITE
AT WEATHER.GOV FOR LATER UPDATES ON THIS POTENTIAL HEAVY RAIN AND
FLASH FLOOD EVENT.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TAC

In the hours before

Special weather statement, Jul 27, 4:14 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT FRI JUL 27 2007

NYZ057-272045-
DELAWARE NY-
414 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  HARVARD...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BEERSTON AND DOWNSVILLE AT 420 PM EDT...
  COLCHESTER AND WALTON AT 425 PM EDT...
  HAMDEN AT 430 PM EDT...
  DELHI AND EAST DELHI AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
Special weather statement, Jul 27, 5:40 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT FRI JUL 27 2007

PAZ044-272230-
LACKAWANNA PA-
540 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM MOVING ACROSS LACKAWANNA COUNTY...

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OLD
  FORGE...AND MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST SCRANTON AND TAYLOR AT 545 PM EDT...
  THROOP AND DUNMORE AT 550 PM EDT...
  BLAKELY AND PECKVILLE AT 555 PM EDT...
  JERMYN AND ARCHBALD AT 600 PM EDT...
  MAYFIELD AND TOMPKINSVILLE AT 605 PM EDT...
  CARBONDALE AND SIMPSON AT 610 PM EDT...
  VANDLING AND RICHMONDALE AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ
Local storm report, Jul 27, 6:22 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND GST     BRACKNEY                41.98N 75.92W
07/27/2007  E50.00 MPH       SUSQUEHANNA        PA   AMATEUR RADIO

            SMALL BRANCHES DOWN. WINDS ESTIMATED 40 TO 50 MPH. ALSO
            1/4 INCH DIAMETER HAIL.

0145 PM     TSTM WND DMG     ROME                    41.86N 76.34W
07/27/2007                   BRADFORD           PA   LAW ENFORCEMENT

            TREE DOWN ALSO A TREE DOWN IN HERRICK TOWNSHIP

0145 PM     LIGHTNING        SHESHEQUIN              41.85N 76.48W
07/27/2007                   BRADFORD           PA   LAW ENFORCEMENT

            TREE ON FIRE

0150 PM     HAIL             TULLY                   42.80N 76.11W
07/27/2007  U1.00 INCH       ONONDAGA           NY   PUBLIC

0230 PM     TSTM WND DMG     SIDNEY                  42.31N 75.40W
07/27/2007                   DELAWARE           NY   TRAINED SPOTTER

            TREES AND WIRES BLOWN DOWN. HAIL PEA-SIZED REPORTED.

0450 PM     TSTM WND DMG     LANSING                 42.49N 76.49W
07/27/2007                   TOMPKINS           NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

TAC
Special weather statement, Jul 27, 6:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
630 PM EDT FRI JUL 27 2007

PAZ040-272300-
WAYNE PA-
630 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  STARRUCA...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WINTERDALE AT 635 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PB
Special weather statement, Jul 27, 6:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT FRI JUL 27 2007

PAZ048-272330-
PIKE PA-
644 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORMS MOVING THROUGH PIKE COUNTY...

* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED
  SOUTHWEST OF BLOOMING GROVE...AND MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PECKS POND AT 710 PM EDT...
  BLOOMING GROVE AT 720 PM EDT...
  PAUPACK AT 725 PM EDT...
  KIMBLES AND LORDS VALLEY AT 730 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

MJ
Special weather statement, Jul 27, 7:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 PM EDT FRI JUL 27 2007

NYZ015-272345-
YATES NY-
700 PM EDT FRI JUL 27 2007

...STRONG THUNDERSTORM MOVING ACROSS YATES COUNTY...

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ITALY...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GUYANOGA AND YATESVILLE AT 705 PM EDT...
  BLUFF POINT AND BRANCHPORT AT 710 PM EDT...
  KEUKA PARK AND PENN YAN AT 715 PM EDT...
  CROSBY AND MILO CENTER AT 720 PM EDT...
  PORTER CORNER AND MAYS MILLS AT 725 PM EDT...
  HIMROD AND DUNDEE AT 730 PM EDT...
  STARKEY AND LAKEMONT AT 740 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:33 PM EDTSevere Thunderstorm WarningBGMBroome42 min
Jul 27, 1:22 PM EDTSevere Thunderstorm WarningBGMCayuga, Tompkins38 min
Jul 27, 1:35 PM EDTSevere Thunderstorm WarningBGMTioga40 min
Jul 27, 2:23 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego67 min
Jul 27, 3:28 PM EDTSevere Thunderstorm WarningBGMOneida32 min
Jul 27, 4:29 PM EDTSevere Thunderstorm WarningBGMDelaware46 min
Jul 27, 5:29 PM EDTSevere Thunderstorm WarningBGMDelaware61 min
Jul 27, 5:35 PM EDTSevere Thunderstorm WarningBGMSullivan25 min
Jul 27, 5:50 PM EDTFlash Flood WatchBGMDelaware, Otsego, Sullivan10 hr
Jul 27, 6:28 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware47 min
Jul 27, 4:44 PM EDTSevere Thunderstorm WarningBGMPike31 min
Jul 27, 5:03 PM EDTSevere Thunderstorm WarningBGMLuzerne42 min
Jul 27, 6:11 PM EDTSevere Thunderstorm WarningBGMSusquehanna34 min

Nearby

Flash Flood Warnings in New York, 2007Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.